MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW LEFT SIZE 6; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW LEFT SIZE 6; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products and mdrs: unknown-tibial tray unknown lot#, mdr- 0001822565-2020-04218.
 
Event or Problem Description
It was reported that patient underwent left total knee arthroplasty.Subsequently, patient has experienced pain, swelling and itching.Suggested allergy testing indicates patient is highly reactive to nickel and mildly reactive to zirconium and cobalt.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: b4, b5, d4, g4, g7, h1, h2, h3, h6, h10 *check udi, & d10*.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: allergy testing indicates patient is highly reactive to nickel and mildly reactive to zirconium and cobalt.The event is confirmed.Root cause for the femoral implant is related to patient condition.No corrective actions, preventive actions, or field actions resulted after investigation of this event.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW LEFT SIZE 6
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key11078193
Report Number3007963827-2020-00338
Device Sequence Number3310821
Product Code JWH
UDI-Device Identifier00889024228733
UDI-Public(01)00889024228733
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500006001
Device Lot Number64491943
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight59